The Community for Technology Leaders
Green Image
Issue No. 09 - September (2009 vol. 8)
ISSN: 1536-1233
pp: 1167-1179
Carla-Fabiana Chiasserini , Politecnico di Torino, Torino
Emilio Leonardi , Politecnico di Torino, Torino
Giovanna Carofiglio , Alcatel-Lucent Bell Labs, France
Michele Garetto , Università degli Studi di Torino, Torino
ABSTRACT
A fundamental issue arising in mobile ad hoc networks (MANETs) is the selection of the optimal path between any two nodes. A method that has been advocated to improve routing efficiency is to select the most stable path so as to reduce the latency and the overhead due to route reconstruction. In this work, we study both the availability and the duration probability of a routing path that is subject to link failures caused by node mobility. In particular, we focus on the case where the network nodes move according to the Random Direction model, and we derive both exact and approximate (but simple) expressions of these probabilities. Through our results, we study the problem of selecting an optimal route in terms of path availability. Finally, we propose an approach to improve the efficiency of reactive routing protocols.
INDEX TERMS
Mobile ad hoc networks, routing, modeling and analysis.
CITATION
Carla-Fabiana Chiasserini, Emilio Leonardi, Giovanna Carofiglio, Michele Garetto, "Route Stability in MANETs under the Random Direction Mobility Model", IEEE Transactions on Mobile Computing, vol. 8, no. , pp. 1167-1179, September 2009, doi:10.1109/TMC.2009.20
91 ms
(Ver )